Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 28, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 19, 2009, 4:14 AM EDT for 6 counties in Indiana; Berrien County, Cass County, Saint Joseph County, Michigan. It was in force for 61 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2009, 4:14 AM EDT (08:14 UTC)
- Expired
- Jun 19, 2009, 5:15 AM EDT
- In force
- 61 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Elkhart County, IN, LaGrange County, IN, LaPorte County, IN, Marshall County, IN, Saint Joseph County, IN, Starke County, IN, Berrien County, MI, Cass County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 55 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:14 AM EDT | TSTM WND DMG | Dowagiac, MI | 1 HANGAR ALMOST COMPLETELY DESTROYED AT THE DOWAGIAC AIRPORT...TIME ESTIMATED BY RADAR |
| Jun 19, 4:40 AM EDT | TSTM WND DMG | 5 S South Bend, IN | NUMEROUS TREES DOWNED WITH SOME STRUCTURAL DAMAGE EAST OF US 31 AND SOUTH OF KERN ROAD ON THE SOUTH SIDE OF SOUTH BEND |
| Jun 19, 4:40 AM EDT | TSTM WND DMG | Constantine, MI | TREE DOWN...TIME ESTIMATED BY RADAR |
| Jun 19, 4:40 AM EDT | TSTM WND DMG | Lakeville, IN | TREES DOWN ON HOUSE AND CAR AT 402 MONROE ST IN LAKEVILLE...TIME ESTIMATED PER RADAR |
| Jun 19, 4:45 AM EDT | TSTM WND DMG | South Bend, IN | FOUR HUGE EVERGREEN TREES DOWN ON PEAR ROAD |
| Jun 19, 4:46 AM EDT | TSTM WND DMG | Jimtown, IN | NUMEROUS LIMBS AND TREE DOWN...TIME ESTIMATED BY RADAR. |
| Jun 19, 4:50 AM EDT | TSTM WND DMG | 3 Sw Goshen, IN | NUMEROUS 10 TO 18 INCH LIMBS DOWNED |
| Jun 19, 4:50 AM EDT | TSTM WND DMG | Bremen, IN | NUMEROUS TREES DOWN IN BREMEN |
| Jun 19, 4:55 AM EDT | TSTM WND DMG | Southwest, IN | EIGHT AND TWELVE INCH BRANCHES DOWN. MINOR ROOF DAMAGE TO A PORCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:30 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 190814
SVRIWX
INC039-087-091-099-141-149-MIC021-027-149-190915-
/O.NEW.KIWX.SV.W.0028.090619T0814Z-090619T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
414 AM EDT FRI JUN 19 2009
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELKHART COUNTY IN NORTH CENTRAL INDIANA
NORTHERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA
ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA
NORTHWESTERN LAGRANGE COUNTY IN NORTHEAST INDIANA
NORTHERN LA PORTE COUNTY IN NORTHWEST INDIANA
NORTHEASTERN STARKE COUNTY IN NORTHWEST INDIANA
SOUTHERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN
CASS COUNTY IN SOUTHWEST MICHIGAN
ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 515 AM EDT/415 AM CDT/
* AT 412 AM EDT/312 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF PAW PAW
TO 4 MILES NORTH OF BUCHANAN TO 8 MILES NORTH OF LA PORTE...AND
MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
LA PORTE AND NILES...
GEORGETOWN...GRANGER AND THREE RIVERS...
SOUTH BEND...
SIMONTON LAKE...MISHAWAKA AND GULIVOIRE PARK...
ELKHART...
STURGIS AND DUNLAP...
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 42 AND
126.
THIS INCLUDES INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 34 AND
45.
THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 0 AND 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH...CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF SEVERE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4208 8613 4207 8530 4174 8531 4143 8608
4132 8652 4168 8695
TIME...MOT...LOC 0813Z 321DEG 29KT 4210 8579 4188 8633
4172 8668
$$
JC2 follow-up statements
000
WWUS53 KIWX 190839
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 AM EDT FRI JUN 19 2009
INC039-087-091-099-141-149-MIC021-027-149-190915-
/O.CON.KIWX.SV.W.0028.000000T0000Z-090619T0915Z/
STARKE IN-ELKHART IN-ST. JOSEPH IN-LA PORTE IN-LAGRANGE IN-
MARSHALL IN-BERRIEN MI-ST. JOSEPH MI-CASS MI-
439 AM EDT FRI JUN 19 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM
EDT/415 AM CDT/ FOR NORTHERN MARSHALL...ST. JOSEPH AND ELKHART
COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHWESTERN LAGRANGE COUNTY
IN NORTHEAST INDIANA...AND EAST CENTRAL LA PORTE AND NORTHEASTERN
STARKE COUNTIES IN NORTHWEST INDIANA...AND CASS...ST. JOSEPH AND
SOUTHEASTERN BERRIEN COUNTIES IN SOUTHWEST MICHIGAN...
AT 438 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM CENTREVILLE TO 4 MILES NORTHEAST OF OSCEOLA TO
NORTH LIBERTY...AND MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
ELKHART...
STURGIS AND DUNLAP...
BREMEN...
GOSHEN...
SOUTH BEND...
LAKEVILLE...KOONTZ LAKE AND HAMLET...
WAKARUSA AND MIDDLEBURY...
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 63 AND
126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH...CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4207 8530 4174 8531 4143 8608 4132 8652
4157 8681 4208 8592
TIME...MOT...LOC 0838Z 327DEG 34KT 4189 8556 4172 8604
4151 8646
$$
JC000
WWUS53 KIWX 190912
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
512 AM EDT FRI JUN 19 2009
INC039-087-091-099-141-149-MIC021-027-149-190920-
/O.EXP.KIWX.SV.W.0028.000000T0000Z-090619T0915Z/
STARKE IN-ELKHART IN-ST. JOSEPH IN-LA PORTE IN-LAGRANGE IN-
MARSHALL IN-BERRIEN MI-ST. JOSEPH MI-CASS MI-
512 AM EDT FRI JUN 19 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARSHALL...ST. JOSEPH
AND ELKHART COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHWESTERN
LAGRANGE COUNTY IN NORTHEAST INDIANA...AND EAST CENTRAL LA PORTE AND
NORTHEASTERN STARKE COUNTIES IN NORTHWEST INDIANA...AND CASS...ST.
JOSEPH AND SOUTHEASTERN BERRIEN COUNTIES IN SOUTHWEST MICHIGAN WILL
EXPIRE AT 515 AM EDT/415 AM CDT/...
AT 510 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED
OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE. HEAVY RAIN AND LIGHTNING CAN BE EXPECTED THROUGH
7 AM EDT. MOTORIST SHOULD EXERCISE CAUTION AS PONDING ON ROADWAYS IS
LIKELY.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4207 8530 4174 8531 4143 8608 4132 8652
4157 8681 4208 8592
TIME...MOT...LOC 0910Z 327DEG 34KT 4163 8534 4147 8582
4126 8624
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:05 AM EDT, 9 minutes earlier.
Area forecast discussion, Jun 19, 4:05 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 405 AM EDT FRI JUN 19 2009 .DISCUSSION... LOW PRESSURE WAS CENTERED OVER SRN MN THIS MORNING WITH A WARM FRONT EXTENDING SE INTO SW OH. PROFILER INDICATING 50KT LLJ INTERSECTING THIS WARM FRONT RESULTING IN MCS DEVELOPMENT OVER NE IA/SRN WI OVERNIGHT. UPWIND PROPAGATION VECTORS ACROSS THE REGION SUGGESTS THIS AREA OF STORMS WILL MOVE SE ACROSS OUR CWA EARLY THIS MORNING. SOME BOWING SEGMENTS WITHIN THE MCS COULD RESULT IN DAMAGING WINDS. THIS CLUSTER OF STORMS EXTRAPOLATES THROUGH THE CWA BY AROUND 12-14Z SO FORECAST CATEGORICAL POPS NORTH AND LIKELY POPS SOUTH EARLY TODAY WITH A LULL IN ACTIVITY MID MORNING TO EARLY AFTN WITH JUST A CHC OF STORMS DURING THIS TIME. AIRMASS SHOULD RESUME DESTABILIZATION WITH DAYTIME HEATING/MIXING. MLCAPES CONT TO BE FCST AROUND 3KJ/KG THIS AFTN AS LOW MOVES EAST ACROSS WI AND ASSOCIATED CDFNT DROPS INTO ERN WI/NRN IL. TSTMS EXPECTED TO DEVELOP ALONG AND AHEAD OF CDFNT THIS AFTN. GIVEN HIGH INSTABILITY, DEEP LAYER SHEAR AND LOW LEVEL TURNING OF WINDS, SUPERCELLS PSBL WITH INITIAL DEVELOPMENT, PRBLY TRANSITIONING TO LINES/BOWS AFTER A FEW HRS. CDFNT EXPECTED TO MOVE EAST ACROSS THE AREA TONIGHT WITH HIGH TSTM POPS AND THREAT OF SVR WX CONTINUING. POTENTIAL FOR HEAVY RAINFALL IF TRAINING OCCURS...ESPECIALLY THIS EVE AS FRONT MOVES THROUGH THE AREA. COVERAGE SHOULD DIMINISH FROM W-E LATE TONIGHT AS FRONT MOVES THROUGH THE AREA. SOME LINGERING SHOWERS PSBL SATURDAY, THOUGH MODELS HAVE COME INTO BETTER AGREEMENT ON FRONTAL PRECIP ENDING SOONER AND HAVE THUS TRENDED POPS LOWER FOR SAT AND CONFINED MENTION TO THE 12-18Z TIMEFRAME. MEDIUM RANGE MODELS CONTINUE TO INDICATE RIDGE OVER SRN U.S. WILL BUILD NORTHWARD INTO THE UPR GRTLKS/MS VALLEY BY SUNDAY. STILL SOME INDICATIONS OF A FEW SHOWERS IN THE SUNDAY- TUE TIMEFRAME AS MODELS MOVG WK SHRTWVS THROUGH NRN PORTION OF THE RIDGE, HWVR, POOR AGREEMENT ON TIMING OF THESE WK FEATURES AND PRBLY LOW COVERAGE GIVEN LIGHT WIND FIELDS AND RIDGING ALOFT, SO OPTED TO KEEP FCST DRY THROUGH THESE PERIODS. AS FOR TEMPS, BUFR SOUNDINGS SUGGEST SUFFICIENT HEATING/MIXING TODAY FOR HIGHS TO REACH THE U80S/L90S. BUMPED UP HIGHS A BIT FOR SATURDAY AS WELL AS MODELS INDICATING DECENT MIXING WILL LIMIT AFFECTS OF WK CAA SO EXPECT HIGHS TO REACH THE L-M80S, EXCEPT COOLER NEAR LM WITH W-NW FLOW. RIDGE WILL BE BUILDING INTO THE AREA SUNDAY, BUT WITH LIGHTER WINDS AND A COOLER START TO THE DAY EXPECT HIGHS WILL BE SIMILAR TO SATURDAY...MAINLY IN THE M80S. WITH RIDGE REMAINING IN THE VCNTY NEXT WK, APPEARS TEMPS WILL CONT ABOVE NORMAL WITH HIGHS IN THE M-U80S. && .PREV DISCUSSION... /ISSUED 149 AM EDT FRI JUN 19 2009/ AVIATION.../06Z TAFS/ PROBLEMATIC FORECAST PERIOD WITH CONVECTION EXPECTED ACROSS MUCH OF THE FA. TS COMPLEX ONGOING ACROSS PORTIONS OF SOUTHERN WI CONTINUES TO EVOLVE INTO A BOWING COMPLEX...WITH WIDESPREAD STRONG GUSTY WINDS POSSIBLE. HAVE TRIED TO TIME THIS FEATURE INTO THE TERMINALS THIS MORNING...UTILIZING CURRENT STORM MOTION. HOWEVER..AS THIS COMPLEX CONTINUES TO EVOLVE...DO EXPECT STORM MOTION TO INCREASE. HAVE ADDED A LARGE WINDOW FOR TIMING GIVEN CONCERNS ON SPEED. TS WILL BE CAPABLE OF PRODUCING WIND GUST IN EXCESS OF 30 KNOTS. EVEN STRONGER GUSTS WILL BE POSSIBLE IF THIS SYSTEM EVOLVES INTO A SEVERE MCS...BUT WILL HOLD OFF ON HIGHER MENTION UNTIL DATA CONFIRMS THIS AND WILL UPDATE AS NECESSARY. VERY HEAVY RAINFALL IS BEING REPORTED WITH THIS SYSTEM...AND HAVE OPTED FOR 1SM VIS AT SBN WITH DEEP MOISTURE AND HIGH PW VALUES IN PLACE. VARIABLE WINDS LIKELY ON THE BACKSIDE OF THE COMPLEX WITH THE POTENTIAL FOR STRONG N/NE WINDS IF A WAKE LOW DEVELOPS. WILL MONITOR AND UPDATE AS NECESSARY. A BRIEF CALM LATE MORNING AND EARLY AFTERNOON BEFORE A STRONG UPPER LEVEL IMPULSE AND SFC COLD FRONT PUSHES INTO THE REGION. EXPECTING STRONG TO SEVERE TS THIS AFTERNOON INTO THE EVENING. GIVEN QUESTIONS ON INITIATION AREA AND TIMING...WILL CONTINUE WITH CB MENTION UNTIL A FIRM HANDEL ON TS TYPE/COVERAGE/TIMING IS GRASPED. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JT LONG TERM...JT AVIATION...JC
Hazardous weather outlook, Jun 18, 3:24 PM EDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 324 PM EDT THU JUN 18 2009 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-191930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 324 PM EDT THU JUN 18 2009 /224 PM CDT THU JUN 18 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVERNIGHT TONIGHT. A BAND OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG A WARM FRONT AND MOVE SOUTHEAST THROUGH THE AREA AFTER MIDNIGHT TONIGHT. THERE IS THE POTENTIAL FOR THIS BAND OF STORMS TO BE SEVERE...WITH DAMAGING WINDS BEING THE GREATEST THREAT. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THESE STORMS. AT THIS TIME...IT APPEARS THAT THE GREATEST POTENTIAL FOR SEVERE WEATHER OVERNIGHT WILL BE ALONG AND NORTHEAST OF ROUTE 30. HOWEVER...THERE REMAINS SOME UNCERTAINTY AS TO WHERE STORMS WILL DEVELOP AND MOVE OVERNIGHT. THEREFORE...PLEASE STAY TUNED TO LATER UPDATES...AND TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. A VERY UNSTABLE AIRMASS IS EXPECTED TO OVERSPREAD THE AREA FRIDAY. AS A COLD FRONT APPROACHES FROM THE WEST DURING THE AFTERNOON... NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH STORMS CONTINUING INTO FRIDAY NIGHT. WIDESPREAD SEVERE WEATHER WITH DAMAGING WINDS... LARGE HAIL... AND ISOLATED TORNADOES ARE POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED AS THESE STORMS MOVE THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY AFTER MIDNIGHT TONIGHT...AND AGAIN FRIDAY AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX ARNOTT
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:38 AM EDT | Special Marine Warning | IWX | 112 min | |
| Jun 19, 3:23 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 52 min |
| Jun 19, 4:52 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb | 42 min |
| Jun 19, 4:57 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Elkhart, Kosciusko, LaGrange, Marshall, Noble and 2 more | 52 min |
| Jun 19, 5:40 AM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Steuben, Whitley | 49 min |
| Jun 19, 6:19 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Huntington, Wells | 56 min |
| Jun 19, 6:33 AM EDT | Special Marine Warning | IWX | 87 min | |
| Jun 19, 6:53 AM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 67 min |
| Jun 19, 8:11 AM EDT | Special Weather Statement | IWX | Saint Joseph | 34 min |
| Jun 19, 8:49 AM EDT | Special Weather Statement | IWX | Saint Joseph | 41 min |
| Jun 19, 8:58 AM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 39 min |
| Jun 19, 9:34 AM EDT | Special Weather Statement | IWX | Elkhart | 41 min |
| Jun 19, 9:49 AM EDT | Flash Flood Watch | IWX | Allen, DeKalb, Elkhart, LaGrange, Noble, Steuben | 14 hr |
| Jun 19, 10:45 AM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 3 days |
| Jun 19, 10:45 AM EDT | River Flood Warning | IWX | Allen, DeKalb | 23 hr |
| Jun 19, 11:34 AM EDT | Special Marine Warning | IWX | 86 min | |
| Jun 19, 2:01 PM EDT | Special Marine Warning | IWX | 59 min | |
| Jun 19, 3:34 PM EDT | Special Marine Warning | IWX | 56 min | |
| Jun 19, 4:17 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Fulton, Kosciusko, Marshall | 58 min |
| Jun 19, 4:35 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Huntington, Kosciusko, Miami, Wabash, Whitley | 55 min |
| Jun 19, 4:42 PM EDT | Tornado Warning | IWX | Fulton, Kosciusko, Miami, Wabash | 48 min |
| Jun 19, 5:25 PM EDT | Tornado Warning | IWX | Huntington, Kosciusko, Miami, Wabash, Whitley | 50 min |
| Jun 19, 5:44 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke | 51 min |
| Jun 19, 6:05 PM EDT | Tornado Warning | IWX | Allen, Huntington, Wells | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Severe Thunderstorm Warnings in Michigan, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.